Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sleeplessness
Aug 27, 2002

I found out that I was HIV positive in 1985. My T cells remained high until 1997 when they dropped drastically. I went on a cocktail and since have had sleep disturbance, and been diagnosed with Major Depressive Disorder. For the last year and a half I have been on Amprenavir,zerit,norvir,sustiva and Ziagen. I spent 8 months disoriented, depressed and virtually sleepless as my doctors marveled at how my HIV became undetectable and my T cells rose to over 1000. Last summer, after I lost track of the day of the week and hour of the day, my doctor prescribed celexa and effixor. I suppose it helped some to reorient me to the world but I continued to be depressed, with insomnia. Two month ago, my doctor and I agreed to replace the antidepressants with exersize. I walk and bike in the early afternoons, avoid all caffeine,no longer nap, and do yoga a few hours before bed. I feel much happier!! (maybe a little manic) but I still get no more than 3 to 4 hours of sleep. Some nights I do not sleep at all. I am very happy with my VL and very happy NOT to be depressed but I sure would like a night's rest. Any ideas?

Response from Dr. Henry

You might consider switching off the Sustiva to nevirapine or delavirdine which are not associated with the sleep problems some experience with Sustiva. You should discuss that possibility with your HIV specialist to see if that switch is a possibility. If Sustiva is linked to your symptoms then some improvement should be seen fairly rapidly (within several weeks). KH



Previous
how bad is it to do this???
Next
Dr.Henry.....to how bad......

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement